MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817); Perforation of Vessels (2135)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 99% stenosed non-tortuous right coronary artery (rca) with multiple calcified lesions.A temporary pacer was used during the procedure.Four low-speed treatments were performed proximal-to-distal and following the fourth treatment, electrocardiogram (ekg) changes were noted and patient experienced chest pain.A perforation was observed.Balloon tamponade was performed to minimize the perforation and a covered stent was placed in the area to resolve the perforation.Electrocardiogram confirmed no cardiac tamponade.According to the physician, the orbital atherectomy system did not cause perforation and perforation had caused chest pain.The chest pain resolved after the tamponade of the rca.The patient was stable.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient perforation of vessels, angina, ekg changes and unexpected medical intervention appears to be related to operational context.In this case it is possible that the reported patient perforation of vessels, angina, ekg changes and unexpected medical intervention are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.
 
Event or Problem Description
It was reported that a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 99% stenosed non tortuous right coronary artery (rca) with multiple calcified lesions.A temporary pacer was used during the procedure.Four low-speed treatments were performed proximal-to-distal and following the fourth treatment, electrocardiogram (ekg) changes were noted and patient experienced chest pain.A perforation was observed.Balloon tamponade was performed to minimize the perforation and a covered stent was placed in the area to resolve the perforation.Electrocardiogram confirmed no cardiac tamponade.According to the physician, the orbital atherectomy system did not cause perforation and perforation had caused chest pain.The chest pain resolved after the tamponade of the rca.The patient was stable.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24211533
Report Number3004742232-2026-00008
Device Sequence Number5431320
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)270731(10)579391-1
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number579391-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite